MAUDE Adverse Event Report: STOCKERT GMBH SMARTABLATE SYSTEM IRRIGATION PUMP (US); CARDIAC ABLATION PERCUTANEOUS CATHETER

STOCKERT GMBH SMARTABLATE SYSTEM IRRIGATION PUMP (US); CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number M490008
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Air Embolism (1697); Ischemic Heart Disease (2493)
Date of Event 08/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The hardware investigation has begun but it has not been completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Biosense webster inc.'s reference number (b)(4) has two reports: manufacture report number # 2029046-2021-01417 for product code unk_preface sheath (preface® guiding sheath with multipurpose curve).Importer report number # 2029046-2021-50006 product code m490008 (smartablate¿ system irrigation pump (us)).
 
Event or Problem Description
It was reported that a (b)(6) male patient underwent an atrial fibrillation (afib) ablation procedure with a preface® guiding sheath with multipurpose curve and a smartablate¿ system irrigation pump (us) and the patient suffered air embolism and st segment elevation requiring interventional cardiology intervention.It was reported that during the afib case, during use of biosense webster products, the nurse staff went to fast flush on the smartablate¿ system irrigation pump (us) and she did not notice that there was air in the bag and flushed into the patient.The patient had st elevation.They put on 100 percent oxygen and interventional cardiology was able to get the air out the right coronary.The patient was reported to be in stable condition.The physician¿s opinion on the cause of this adverse event is that it was user error.Patient outcome from the adverse event is reported to be improved.The patient did not have an extended hospitalization.
 
Additional Manufacturer Narrative
On (b)(6)-2021, biosense webster inc.(bwi) received additional information indicating an 8fr sl1 sheath, a carto vizigo¿ 8.5f bi-directional guiding sheath - medium and an 8fr short sheath was used during this procedure.These items have been added to the concomitant product section.As such, updated the concomitant product description from ¿unk_preface sheath¿ to ¿8.5f sheath with curve viz mdc¿ the manufacture report number # 2029046-2021-01417 is now reportable for product code d138502 (carto vizigo¿ 8.5f bi-directional guiding sheath ¿ medium) device investigation details: the device investigation for the smartablate¿ system irrigation pump (us) has been completed which included a device history record review.The device history record evaluation revealed that no internal actions related to the product were identified.A repair follow-up was performed with the customer and service for the system was declined indicating no service was needed.As such, the reported complaint cannot be confirmed.As part of biosense webster¿s quality process all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer¿s ref # (b)(4).

Brand Name
SMARTABLATE SYSTEM IRRIGATION PUMP (US)
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
STOCKERT GMBH
boetzinger strasse 72
freiburg, b-w D-791 11
GM  D-79111
MDR Report Key12393837
Report Number2029046-2021-50006
Device Sequence Number19702085
Product Code LPB
UDI-Device Identifier04260166371093
UDI-Public04260166371093
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/01/2021
Report Date (Section F) 08/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM490008
Device Catalogue NumberM490008
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/07/2021
Device Age6 YR
Event Location Hospital
Date Report to Manufacturer08/09/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/03/2021
Initial Report FDA Received Date08/31/2021
Supplement Report FDA Received Date10/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8.5F SHEATH WITH CURVE VIZ MDC; SMARTABLATE GENERATOR KIT-US; THMCL SMTCH SF BID, TC, D-F; UNK_PREFACE SHEATH; UNSPECIFIED 8FR SHORT SHEATH; UNSPECIFIED 8FR SL1 SHEATH; SMARTABLATE GENERATOR KIT-US; THMCL SMTCH SF BID, TC, D-F; UNK_PREFACE SHEATH
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age70 YR